General Discussions

Matthew Burke Discusses Adverse Events

By Matthew Burke, MBA, RN, MSN, APRN-BC
PUBLISHED THURSDAY, JANUARY 1, 1970
Matthew Burke, MBA, RN, MSN, APRN-BC, Oncology Nurse Practitioner/Melanoma and Renal Cell Carcinoma, Yale New Haven Hospital, discusses the difference between adverse events caused by chemotherapy and immunotherapy.

Burke says chemotherapy-related adverse events are usually limited to the time that the drug is in the patient’s body while immunotherapy agents cause modifications in the checkpoints of the immune system that may be permanent.

Because the immune system is altered during treatment with immunotherapy agents, Burke says the severity of immunotherapy-related adverse events can be much worse than chemotherapy-related adverse events. Also, it is difficult to predict which patients will experience severe adverse events from immunotherapy treatment.

Start a discussion
You must log in to use this feature, please click here to login.
External Resources

MJH Associates
American Journal of Managed Care
Cure
MD Magazine
Pharmacy Times
Physicians' Education Resource
Specialty Pharmacy Times
TargetedOnc
OncNurse Resources

Blogs
Continuing Education
Discussions
Web Exclusives


About Us
Advertise
Advisory Board
Careers
Contact Us
Privacy Policy
Terms & Conditions
Intellisphere, LLC
2 Clarke Drive
Suite 100
Cranbury, NJ 08512
P: 609-716-7777
F: 609-716-4747

Copyright OncNursing 2006-2017
Intellisphere, LLC. All Rights Reserved.